Alert archive / Michigan / Small Craft Advisories in 2018

Small Craft Advisory 34, NWS Gaylord, MI

June 28, 2018

NWS Gaylord, MI issued this small craft advisory at Jun 28, 2018, 4:40 PM EDT. It took effect at Jun 29, 2018, 12:00 PM EDT. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Jun 28, 2018, 4:40 PM EDT (20:40 UTC)
In effect from
Jun 29, 2018, 12:00 PM EDT
Expired
Jun 30, 2018, 10:47 PM EDT
In force
35 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

888 
WHUS73 KAPX 282040
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
440 PM EDT Thu Jun 28 2018

LMZ344>346-290445-
/O.NEW.KAPX.SC.Y.0034.180629T1600Z-180630T1000Z/
Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
440 PM EDT Thu Jun 28 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON FRIDAY TO 6 AM EDT
SATURDAY...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect from noon Friday to 6 AM EDT
Saturday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
10 follow-up statements
736 
WHUS73 KAPX 290744
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
344 AM EDT Fri Jun 29 2018

LHZ345-346-LMZ341-342-LSZ321-291545-
/O.EXB.KAPX.SC.Y.0034.180630T0000Z-180630T1100Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
344 AM EDT Fri Jun 29 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 AM
EDT SATURDAY...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect from 8 PM this evening to 7 AM EDT
Saturday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ345-346-291545-
/O.EXT.KAPX.SC.Y.0034.180629T1600Z-180630T1100Z/
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
344 AM EDT Fri Jun 29 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 7 AM EDT
SATURDAY...

THE Small Craft Advisory IS NOW IN EFFECT from noon today to 7 AM
EDT Saturday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ344-291545-
/O.EXT.KAPX.SC.Y.0034.180630T0000Z-180630T1100Z/
Sleeping Bear Point to Grand Traverse Light MI-
344 AM EDT Fri Jun 29 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO
7 AM EDT SATURDAY...

THE Small Craft Advisory IS NOW IN EFFECT from 8 PM this evening
to 7 AM EDT Saturday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
092 
WHUS73 KAPX 291447
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1047 AM EDT Fri Jun 29 2018

LMZ345-346-292300-
/O.CON.KAPX.SC.Y.0034.180629T1600Z-180630T1100Z/
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1047 AM EDT Fri Jun 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT
SATURDAY...

A Small Craft Advisory remains in effect until 7 AM EDT Saturday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345-346-LMZ341-342-344-LSZ321-292300-
/O.CON.KAPX.SC.Y.0034.180630T0000Z-180630T1100Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
1047 AM EDT Fri Jun 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 7 AM EDT SATURDAY...

A Small Craft Advisory remains in effect from 8 PM this evening
to 7 AM EDT Saturday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
337 
WHUS73 KAPX 292016
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
416 PM EDT Fri Jun 29 2018

LMZ345-346-300430-
/O.CON.KAPX.SC.Y.0034.000000T0000Z-180630T1100Z/
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
416 PM EDT Fri Jun 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT
SATURDAY...

A Small Craft Advisory remains in effect until 7 AM EDT Saturday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345-346-LMZ341-342-344-LSZ321-300430-
/O.CON.KAPX.SC.Y.0034.180630T0000Z-180630T1100Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
416 PM EDT Fri Jun 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 7 AM EDT SATURDAY...

A Small Craft Advisory remains in effect from 8 PM this evening
to 7 AM EDT Saturday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
133 
WHUS73 KAPX 300228
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1028 PM EDT Fri Jun 29 2018

LMZ345-346-301030-
/O.CON.KAPX.SC.Y.0034.000000T0000Z-180630T1100Z/
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1028 PM EDT Fri Jun 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT
SATURDAY...

A Small Craft Advisory remains in effect until 7 AM EDT Saturday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345-346-LMZ341-342-344-LSZ321-301030-
/O.CON.KAPX.SC.Y.0034.000000T0000Z-180630T1100Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
1028 PM EDT Fri Jun 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT
SATURDAY...

A Small Craft Advisory remains in effect until 7 AM EDT Saturday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
762 
WHUS73 KAPX 300315
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1115 PM EDT Fri Jun 29 2018

LMZ344>346-301115-
/O.EXT.KAPX.SC.Y.0034.000000T0000Z-180701T0300Z/
Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1115 PM EDT Fri Jun 29 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT SATURDAY...

THE Small Craft Advisory IS NOW IN EFFECT until 11 PM EDT
Saturday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345-346-LMZ341-342-LSZ321-301100-
/O.CON.KAPX.SC.Y.0034.000000T0000Z-180630T1100Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
1115 PM EDT Fri Jun 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT
SATURDAY...

A Small Craft Advisory remains in effect until 7 AM EDT Saturday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
666 
WHUS73 KAPX 300801
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
401 AM EDT Sat Jun 30 2018

LMZ341-301615-
/O.EXT.KAPX.SC.Y.0034.000000T0000Z-180701T0300Z/
Seul Choix Point to 5NM West of Mackinac Bridge-
401 AM EDT Sat Jun 30 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THE Small Craft Advisory IS NOW IN EFFECT until 11 PM EDT this
evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ344>346-301615-
/O.CON.KAPX.SC.Y.0034.000000T0000Z-180701T0300Z/
Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
401 AM EDT Sat Jun 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A Small Craft Advisory remains in effect until 11 PM EDT this
evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345-346-LMZ342-LSZ321-301100-
/O.CON.KAPX.SC.Y.0034.000000T0000Z-180630T1100Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
401 AM EDT Sat Jun 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS
MORNING...

A Small Craft Advisory remains in effect until 7 AM EDT this
morning. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
954 
WHUS73 KAPX 301104
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
704 AM EDT Sat Jun 30 2018

LHZ345-346-LMZ342-LSZ321-301215-
/O.EXP.KAPX.SC.Y.0034.000000T0000Z-180630T1100Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
704 AM EDT Sat Jun 30 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$

LMZ344>346-301915-
/O.CON.KAPX.SC.Y.0034.000000T0000Z-180701T0300Z/
Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
704 AM EDT Sat Jun 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ341-301915-
/O.CON.KAPX.SC.Y.0034.000000T0000Z-180701T0300Z/
Seul Choix Point to 5NM West of Mackinac Bridge-
704 AM EDT Sat Jun 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
339 
WHUS73 KAPX 301432
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1032 AM EDT Sat Jun 30 2018

LMZ344>346-302245-
/O.CON.KAPX.SC.Y.0034.000000T0000Z-180701T0300Z/
Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1032 AM EDT Sat Jun 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A Small Craft Advisory remains in effect until 11 PM EDT this
evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ341-302245-
/O.CON.KAPX.SC.Y.0034.000000T0000Z-180701T0300Z/
Seul Choix Point to 5NM West of Mackinac Bridge-
1032 AM EDT Sat Jun 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A Small Craft Advisory remains in effect until 11 PM EDT this
evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
445 
WHUS73 KAPX 302000
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
400 PM EDT Sat Jun 30 2018

LMZ344>346-010300-
/O.CON.KAPX.SC.Y.0034.000000T0000Z-180701T0300Z/
Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
400 PM EDT Sat Jun 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A Small Craft Advisory remains in effect until 11 PM EDT this
evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ341-010300-
/O.CON.KAPX.SC.Y.0034.000000T0000Z-180701T0300Z/
Seul Choix Point to 5NM West of Mackinac Bridge-
400 PM EDT Sat Jun 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A Small Craft Advisory remains in effect until 11 PM EDT this
evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
194 
WHUS73 KAPX 010247
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1047 PM EDT Sat Jun 30 2018

LMZ341-344>346-010400-
/O.CAN.KAPX.SC.Y.0034.000000T0000Z-180701T0300Z/
Seul Choix Point to 5NM West of Mackinac Bridge-
Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1047 PM EDT Sat Jun 30 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Gaylord has cancelled the Small
Craft Advisory. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 28, 3:51 PM EDT, 49 minutes earlier.

Area forecast discussion, Jun 28, 3:51 PM EDT, 49 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
351 PM EDT Thu Jun 28 2018

.NEAR TERM...(Through Tonight)
Issued at 351 PM EDT Thu Jun 28 2018

...Quiet weather with summertime warmth...

High Impact Weather Potential: None through tonight.

Pattern Synopsis/Forecast: Upstream broad ridging continues to
build through the central CONUS and into the upper this afternoon,
a so called "ring of fire" pattern with heat/humidity from the
central plains southward and a couple of ongoing convective
complexes from Illinois to Tennessee. At the surface, low pressure
is moving into western Quebec with a weak trailing front
stretching down into the central lakes. High pressure and a little
drier air have been building into the region through the day,
although enough moisture and heating of the day to develop SCT CU
across parts of the CWA, mainly the SE counties. Marine stratus on
Lake Superior is still there, but winds starting to back
southwesterly has pushed most of the stratus out of the Chippewa
county/Whitefish Bay region.

Primary Forecast Concerns: Minimal through tonight. High pressure
will maintain quiet weather conditions across the region through
tonight, along with nighttime temperatures running a little above
normal.

&&

.SHORT TERM...(Friday through Sunday)
Issued at 351 PM EDT Thu Jun 28 2018

...Becoming hot and muggy; showers and storms Sunday afternoon...

High Impact Weather Potential...Heat indices ranging from 95 to 105
degrees expected across much of northern Lower on Saturday.

Pattern Synopsis/Forecast...A broad, strong upper ridge will slowly
meander eastward over the Great Lakes through the weekend,
contributing to building heat and humidity over the region.
Meanwhile a potent Western trough crossing the Rockies will trigger
cyclogenesis over the High Plains. In response, a robust low level
jet will develop late tonight over the Plains, pumping some of the
high heat currently over the Four Corners region into the Upper
Midwest and western Great Lakes over the weekend. Resultant height
rises are progged to push H5 heights to around 590dm over northern
Lower Michigan by Friday afternoon. Periodic weak disturbances
rounding the top of the ridge through the period and transient
frontogenesis along a warm front lifting through the area on Friday
may trigger some showers and storms at times through Saturday,
mainly across eastern Upper. After the ridge axis drifts east of the
area on Saturday, the approaching upstream wave is expected to bring
a greater chance of showers and storms to all of northern Michigan
Sunday afternoon-night.

Primary Forecast Concerns...Periodic shower/storm chances and heat
concerns through the period.

While the building heat and humidity will continue to be the main
concern through the forecast period, it will be impacted by
potential showers and storms at times. Some of the new 12Z hires
guidance (ARW/NMM/NAM 3k) is hinting at a possible decaying MCS
brushing our southwestern counties Friday morning. This system is
progged to develop on the nose of the LLJ out over southern MN, then
ride the ridge/instability gradient into central Lower. If this
manifests, it's possible it could entirely miss our forecast area if
it takes a sharper dive more into southwest Lower. At any rate, it
would be unlikely to produce severe winds in our area, but potential
cirrus debris could linger into the afternoon and limit daytime
heating for a portion of northern Lower.

Additional small chances for showers and storms will exist Friday
night through Saturday as periodic weak disturbances round the
ridge, mainly affecting portions of eastern Upper. There will be
plenty of instability, but also a lot of convective inhibition given
the elevated mixed layer. So if storms develop, their coverage
should be somewhat limited, but thinking the inhibition will
probably win out by and large. A slightly higher chance for showers
and storms will come Saturday night into Sunday ahead of the
approaching wave and attendant surface low with strengthening
isentropic lift. Overall rain chances with this system are looking
less impressive, and models have now slowed down this system's
approach largely until Sunday night into Monday morning. Potential
for severe storms with any activity over the weekend is rather low
given all the inhibition and weak forcing. But deep layer shear
looks to be marginal or better, so wouldn't rule out the possibility
for isolated severe storms at times, should storms manage to develop.

Now onto the main feature of interest...the building heat. Guidance
is really pointing to an impressive heat event for northern
Michigan, albeit somewhat short-lived. Temperatures at 925 and 850mb
are progged to be 3 to 4 standard deviations above the mean for much
of northern Michigan. Although the plume of heat at 850mb will
moderate some as it's transported into the Upper Midwest tonight,
there continues to be strong model agreement for 850mb temps over
northern Lower Michigan to rapidly jump from ~18C Friday morning to
~25C Friday night into Saturday morning...with slow moderation
through the rest of the period. Ensemble 850mb temp plumes also show
strong clustering reaching 25C. To provide some perspective on how
rare this magnitude of 850mb heat is, APX sounding climatology shows
only a few instances of 850mb temps reaching ~24C. Additionally,
NAEFS return intervals show this kind of 850mb heat over northern
Michigan is /very/ rare, not even occurring ~once every decade (it
actually falls outside the climatological database).

So how will this impact surface temperatures? Friday will be very
warm for nrn Lower with forecast highs in the upper 80s to low 90s
and dewpoints climbing into the mid-upper 60s. Forecast highs will
need to be monitored closely in case we get sneaky heat arriving
earlier than currently expected. Saturday will be the hottest day of
this event, with a very warm southwest breeze amplifying the heat
impacts across northeast Lower in particular given strong
downsloping likely. Further compounding the heat will be very dry
sandy soils, and northeast Lower in particular has had the least
amount of rain over the last 30+ days across Michigan. Interesting
factoid: interior northeast Lower has the hottest going forecast max
temp for Saturday across all of Michigan with a few locations
perhaps flirting with 100F. Factor in the humidity, and northeast
Lower will see heat indices approaching 105 with ~100F likely
elsewhere across northern Lower. Some complicating factors will be
actual dewpoints (models are likely overdoing it a bit) and any
possible convection and/or debris clouds from upstream convection.
But overall, it's looking like plenty of sun across the forecast
area on Saturday with convection not very likely. APN/HTL record
high for 6/30 is 99F, so some areas may be close to daily records.
After collaborating with neighboring offices and considering heat
index uncertainties for Saturday (still 4 periods out), decided to
hold off on any headlines for now. Thinking most of northern Lower
will probably need an advisory at some point, but will a handful of
NE Lower counties need an excessive heat warning Saturday afternoon?
Will continue to monitor and stress the impacts in HWO, weather.
Another very warm day on Sunday, but not as hot with highs ranging
from mid 80s to low 90s. Not as hot across eastern Upper through the
period but Sat heat indices could reach mid 90s.

&&

.LONG TERM...(Sunday night through Thursday)
Issued at 351 PM EDT Thu Jun 28 2018

High Impact Weather Potential...Thunderstorms possible Sunday night
into Monday morning.

As the surface low lifts NE Sunday night, the cold front will push
through northern MI late Sunday night into Monday. Timing of fropa
will really limit potential rain chances, which aren't looking as
favorable as they were yesterday. Flow then turns generally zonal
aloft, with a few passing weak disturbances at times. But high
pressure looks to generally provide a period of mostly dry and
continued warm weather.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 121 PM EDT Thu Jun 28 2018

High pressure and drier air will build into the region this
afternoon through tonight, leading to solid VFR conditions through
the TAF period. Possibility for upstream showers/storms to
develop in Minnesota into Wisconsin later tonight and make a run
at lower Michigan on Friday morning. If that occurs, MBL and TVC
could run the risk for some precip around Friday morning. Have
not explicitly added that to the TAF forecast yet, but keep that
in mind for flight planning purposes.

&&

.MARINE...
Issued at 351 PM EDT Thu Jun 28 2018

Lighter winds and waves anticipated tonight. Southwest flow
increases on Friday into Friday night and small craft advisories
will probably be needed on Lake Michigan. Otherwise, quiet weather
tonight. Shower and thunderstorm chances increase starting Friday
and through the weekend.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

NEAR TERM...BA
SHORT TERM...MK
LONG TERM...MK
AVIATION...BA
MARINE...BA
Hazardous weather outlook, Jun 28, 4:26 PM EDT, 14 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
426 PM EDT Thu Jun 28 2018

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-292030-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
426 PM EDT Thu Jun 28 2018

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A few thunderstorms are possible south of Grand Traverse Bay
Friday morning and across portions of eastern upper Michigan
Friday evening through Saturday. An isolated severe storm is
possible with locally gusty winds as the main threat.

Heat indices of 100 to 105 degrees are expected across northern
Lower Michigan on Saturday, especially east of Interstate 75.

Thunderstorms will be possible across all of northern Michigan
Saturday night through Sunday night. An isolated severe storm is
possible with locally gusty winds as the main threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

For more information visit http://weather.gov/gaylord.

Nearby

Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.